Alert archive / West Virginia / Freeze Warnings in 2007
Freeze Warning 4, NWS Charleston, WV
NWS Charleston, WV issued this freeze warning at Apr 7, 2007, 2:53 AM EDT for 4 states. It took effect at Apr 7, 2007, 10:57 AM EDT. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2007, 2:53 AM EDT (06:53 UTC)
- In effect from
- Apr 7, 2007, 10:57 AM EDT
- Expired
- Apr 8, 2007, 12:00 PM EDT
- In force
- 25 hr
- Issued by
- NWS Charleston, WV
All 41 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 39 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 6.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 070653 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 253 AM EDT SAT APR 7 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-071500- /O.NEW.KRLX.FZ.W.0004.070408T0000Z-070408T1600Z/ /O.CON.KRLX.FZ.W.0003.000000T0000Z-070407T1700Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 253 AM EDT SAT APR 7 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO NOON ON SUNDAY. ALSO...A FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM THIS AFTERNOON. SPECIAL CARE SHOULD CONTINUE TO BE TAKEN...TO PROTECT EARLY SPRING PLANTS...THAT ARE SENSITIVE TO BELOW FREEZING TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION. $$
5 follow-up statements
000 WWUS71 KRLX 071457 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1057 AM EDT SAT APR 7 2007 OHZ066-067-VAZ003-004-WVZ033>037-072300- /O.CAN.KRLX.FZ.W.0003.000000T0000Z-070407T1700Z/ /O.EXT.KRLX.FZ.W.0004.070407T1457Z-070408T1600Z/ PERRY-MORGAN-DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...CLINTWOOD...GRUNDY... VANSANT...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE... BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE 1057 AM EDT SAT APR 7 2007 ...FREEZE WARNING NOW IN EFFECT UNTIL 12 PM EDT SUNDAY... THE FREEZE WARNING IS NOW IN EFFECT UNTIL 12 PM EDT SUNDAY. TEMPERATURES ARE STILL BELOW FREEZING THIS MORNING...AND WITH ANOTHER UPPER LEVEL DISTURBANCE EXPECT TO INCREASE THE CLOUDS AND PRODUCE MORE LIGHT SNOW THIS AFTERNOON...TEMPERATURES ARE NOT EXPECTED TO RISE ABOVE FREEZING TODAY. THEREFORE HAVE EXTENDED THE FREEZING WARNING THROUGH THIS AFTERNOON AND AGAIN OVERNIGHT TONIGHT. SPECIAL CARE SHOULD CONTINUE TO BE TAKEN...TO PROTECT EARLY SPRING PLANTS...THAT ARE SENSITIVE TO BELOW FREEZING TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION. $$ KYZ101>103-105-OHZ075-076-083>087-WVZ005>011-013>020-024>032- 072300- /O.CON.KRLX.FZ.W.0003.000000T0000Z-070407T1700Z/ /O.CON.KRLX.FZ.W.0004.070408T0000Z-070408T1600Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV- WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...ATHENS...MARIETTA...BELPRE... JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY... GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE... PENNSBORO...WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE... MAN...MADISON...CLAY...SUTTON...GASSAWAY...BURNSVILLE... GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON 1057 AM EDT SAT APR 7 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON. A FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT SUNDAY. WHILE THE COLD AIR WILL REMAIN IN PLACE FOR TODAY AND TONIGHT...ENOUGH WARMING SHOULD OCCUR THIS AFTERNOON TO ALLOW TEMPERATURES TO BRIEFLY CLIMB ABOVE FREEZING...INTO THE MID TO UPPER 30S THIS AFTERNOON. SO WILL ALLOW THIS FREEZE WARNING CURRENTLY IN EFFECT TO EXPIRE AT 1 PM...BUT AGAIN TONIGHT...TEMPERATURES ARE FORECAST TO FALL WELL BELOW FREEZING SO THE WARNING FOR TONIGHT REMAINS IN EFFECT. SPECIAL CARE SHOULD CONTINUE TO BE TAKEN...TO PROTECT EARLY SPRING PLANTS...THAT ARE SENSITIVE TO BELOW FREEZING TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION. $$
000 WWUS71 KRLX 071932 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 332 PM EDT SAT APR 7 2007 OHZ066-067-VAZ003-004-WVZ033>037-080345- /O.CON.KRLX.FZ.W.0004.000000T0000Z-070408T1600Z/ PERRY-MORGAN-DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...CLINTWOOD...GRUNDY... VANSANT...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE... BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE 332 PM EDT SAT APR 7 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 12 PM EDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 12 PM EDT SUNDAY. TEMPERATURES ARE NEAR OR BELOW FREEZING THIS AFTERNOON...AND WITH THE NUMEROUS CLOUDS AND LIGHT SNOW SHOWERS CONTINUING TO MOVE THROUGH THE AREA THE REMAINDER OF THE AFTERNOON...TEMPERATURES ARE NOT EXPECTED TO RISE ABOVE FREEZING TODAY. THUS THE FREEZING WARNING WILL CONTINUE ALL THE WAY TO SUNDAY AFTERNOON...WHEN TEMPERATURES WILL FINALLY BEGIN TO MODERATE...AS THE SYSTEM RESPONSIBLE FOR THE COLD AIR FINALLY BEGINS TO EXIT THE REGION. SPECIAL CARE SHOULD CONTINUE TO BE TAKEN...TO PROTECT EARLY SPRING PLANTS...THAT ARE SENSITIVE TO BELOW FREEZING TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION. $$ KYZ101>103-105-OHZ075-076-083>087-WVZ005>011-013>020-024>032- 080345- /O.CON.KRLX.FZ.W.0004.070408T0000Z-070408T1600Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV- WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...ATHENS...MARIETTA...BELPRE... JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY... GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE... PENNSBORO...WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE... MAN...MADISON...CLAY...SUTTON...GASSAWAY...BURNSVILLE... GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON 332 PM EDT SAT APR 7 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT SUNDAY. COLD AIR REMAINS IN PLACE ACROSS THE REGION TONIGHT...ALLOWING TEMPERATURES TO ONCE AGAIN FALL BACK DOWN BELOW FREEZING. SO WILL CONTINUE THE FREEZE WARNING FOR TONIGHT ACROSS THE REGION. SPECIAL CARE SHOULD CONTINUE TO BE TAKEN...TO PROTECT EARLY SPRING PLANTS...THAT ARE SENSITIVE TO BELOW FREEZING TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION. $$
000 WWUS71 KRLX 080203 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1003 PM EDT SAT APR 7 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-081015- /O.CON.KRLX.FZ.W.0004.000000T0000Z-070408T1600Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 1003 PM EDT SAT APR 7 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 12 PM EDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 12 PM EDT SUNDAY. TEMPERATURES ARE BELOW FREEZING THIS EVENING...AND WILL CONTINUE TO FALL TO NEAR RECORD LOWS BY MORNING. THE FREEZE WARNING WILL CONTINUE THROUGH SUNDAY MORNING. TEMPERATURES WILL FINALLY BEGIN TO MODERATE BY SUNDAY AFTERNOON...AS THE SYSTEM RESPONSIBLE FOR THE COLD AIR FINALLY BEGINS TO EXIT THE REGION. SPECIAL CARE SHOULD CONTINUE TO BE TAKEN...TO PROTECT EARLY SPRING PLANTS...THAT ARE SENSITIVE TO BELOW FREEZING TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION. $$
000 WWUS71 KRLX 080640 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 240 AM EDT SUN APR 8 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-081445- /O.NEW.KRLX.FZ.W.0005.070409T0100Z-070409T1500Z/ /O.CON.KRLX.FZ.W.0004.000000T0000Z-070408T1600Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 240 AM EDT SUN APR 8 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY... ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED ANOTHER FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM MONDAY. ALSO...A FREEZE WARNING REMAINS IN EFFECT UNTIL NOON TODAY. SPECIAL CARE SHOULD CONTINUE TO BE TAKEN...TO PROTECT EARLY SPRING PLANTS...THAT ARE SENSITIVE TO BELOW FREEZING TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION. $$
000 WWUS71 KRLX 081451 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1051 AM EDT SUN APR 8 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-082300- /O.CON.KRLX.FZ.W.0004.000000T0000Z-070408T1600Z/ /O.CON.KRLX.FZ.W.0005.070409T0100Z-070409T1500Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 1051 AM EDT SUN APR 8 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY. A FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EDT MONDAY. TEMPERATURES ARE SLOWLY CLIMBING THIS MORNING BACK TOWARD FREEZING AND MOST AREA SHOULD GO ABOVE FREEZING BY EARLY THIS AFTERNOON. THEREFORE...WILL ALLOW THE FREEZING WARNING IN EFFECT UNTIL NOON TO EXPIRE AT THAT TIME...AS TEMPERATURES CONTINUE THERE SLOW CLIMB. BUT AGAIN TONIGHT...TEMPERATURES WILL GO BACK DOWN BELOW FREEZING AS THE COLD AIR MASS IS STILL ENTRENCHED ACROSS MUCH OF THE EAST COAST. THUS ANOTHER FREEZE WARNING IS IN EFFECT FOR TONIGHT. SPECIAL CARE SHOULD CONTINUE TO BE TAKEN...TO PROTECT EARLY SPRING PLANTS...THAT ARE SENSITIVE TO BELOW FREEZING TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Apr 7, 1:42 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 7, 1:42 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
142 AM EDT SAT APR 7 2007
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL EXIT WEST VIRGINIA BEFORE
MIDNIGHT...ENDING MOST OF THE SNOW SHOWERS IN THE LOWLANDS. UPSLOPE
SNOW SHOWERS CONTINUE IN THE MOUNTAINS OVERNIGHT.
&&
.NEAR TERM /THROUGH TODAY/...
A SHORT WAVE...AIDED BY AFTERNOON HEATING ENHANCING INSTABILITY...
PRODUCED A BAND OF HEAVY SNOW SHOWERS OVER PARTS OF SOUTHEAST
OHIO...NORTHEAST KENTUCKY...AND WESTERN WEST VIRGINIA. SNOW
ACCUMULATIONS AVERAGED AROUND AN INCH IN MOST PLACES. THIS BAND OF
SNOW CONTINUES TO MOVE RAPIDLY EASTWARD THROUGH CENTRAL AND EASTERN
WEST VIRGINIA AND EXTREME SOUTHWEST VIRGINIA THIS EVENING...AND
SHOULD EXIT THE MOUNTAINS BY MIDNIGHT. BEHIND THIS
FEATURE...GENERALLY SCATTERED FLURRIES THE REMAINDER OF TONIGHT.
HOWEVER...IN THE MOUNTAINS...SNOW SHOWERS WILL CONTINUE WITH
ADDITIONAL LIGHT ACCUMULATIONS. STILL THINK THE UPSLOPE SNOW SHOWERS
WILL NOT BE ENOUGH FOR COUNTY WIDE AMOUNTS TO WARRANT A SNOW
ADVISORY...GENERALLY 1 TO 3 INCHES. OTHERWISE...NO CHANGE FOR
SATURDAY.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
COLD PATTERN WITH WEAK DISTURBANCES/SHORTWAVES WILL CONTINUE...BUT
WITH DEWPOINTS GENERALLY IN THE TEENS...UPSLOPE SNOW ACCUMULATION
WILL BE VERY LIMITED EVEN FOR THE HIGHEST PEAKS OF THE NORTHERN WV
MOUNTAINS. FOR THE HIGHER ELEVATIONS FARTHER SOUTH...NEARLY DUE WEST
WIND /EVEN AT 850MB/ WILL BE AN UNFAVORABLE TRAJECTORY FOR ANY GREAT
LAKES MOISTURE CONTRIBUTION...THUS I AM NOT EXPECTING ANYTHING MORE
THAN A STRAY FLURRY.
WEAK WARM AIR ADVECTION WILL OCCUR ALOFT SATURDAY NIGHT /500MB
THICKNESSES RISING ROUGHLY 5 DM/...WHILE MOISTURE BECOMES SHALLOWER
TO GENERALLY UNDER THE 750MB LEVEL. I CONTINUE SNOW SHOWERS IN THE
EARLY EVENING ONLY IN THE MOST FAVORED UPSLOPE REGION OF THE
NORTHERN WV MOUNTAINS...AND QUICKLY DROP POPS FOR THE OVERNIGHT
PERIOD. I REMOVED ALL MENTIONABLE POPS ELSEWHERE.
A VORT LOBE SWINGS NEAR THE FAR NORTHEAST CORNER OF THE CWA /AT
LEAST ON THE GFS/ SUNDAY MORNING...ALLOWING FOR A BRIEF RAMP UP TO
CHANCE LEVEL POPS IN THE MOUNTAINS GENERALLY FROM SNOWSHOE
NORTHWARD...OTHERWISE DRY CWA-WIDE. AS FLOW FLATTENS...NAM AND GFS
AGREE ON A FINAL SHORTWAVE APPROACHING 12Z MONDAY...BUT CHANCE LEVEL
POPS FOR NORTHERN MOUNTAINS WILL DELAY UNTIL AFTER THAT TIME.
BLENDED MAV AND MET GUIDANCE TO START FOR HIGH/LOW
TEMPERATURES...THOUGH I ADJUSTED LOWS UP A COUPLE DEGREES UP FOR
MOST ZONES BECAUSE ATMOSPHERE WILL REMAIN FAIRLY MIXED ALLOWING FOR
AT LEAST SOME WIND. ALSO...THERE WILL BE A GOOD AMOUNT OF CLOUD
COVER...ESPECIALLY FOR THE NORTHERN ZONES WHERE I DEVIATED SLIGHTLY
MORE FROM GUIDANCE. THE AIR MASS IS INDEED VERY COLD...YET THERE IS
NO OPPORTUNITY FOR RADIATIONAL COOLING.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
MODELS CONTINUE IN DESCENT AGREEMENT ON COLD UPPER LOW OVER EASTERN
CANADA...WHILE A SFC HIGH PRESSURE BUILDS OVER THE AREA. GFS IS 6
HOURS FASTER THAN THE NAM WITH A SHORT WAVE WITH VORT MAX CENTER
TRAVELING ALONG THE MAIN LOWS PERIPHERY AFFECTING THE AREA EARLY
MONDAY. THIS FEATURE WITH SOME LOW LEVEL MOISTURE AND WESTERLY FLOW
COULD AID IN THE FORMATIONS OF FEW SPRINKLES OR LIGHT SNOW SHOWERS
MAINLY ACROSS THE NORTHEASTERN MOUNTAINS OF WEST VIRGINIA WITH
LITTLE ADDITIONAL ACCUMULATION.
ANOTHER DEEP LOW PRESSURE SYSTEM WILL DEVELOP ACROSS THE NORTHERN
PLAINS JUST WEST OF THE OH VALLEY TUE NIGHT AND EARLY WED...AND MOVE
ACROSS THE AREA DURING THE DAY WED AND THU PER GFS. THE WEATHER WILL
DEPEND ON THE TRAJECTORY OF THE LOW. GFS HAS IT MOVING OVER THE AREA
ON WED. IF THIS TRAJECTORY MATERIALIZES...THE SYSTEM WILL PULL
WARMER AND HUMID AIR FROM THE SOUTH UNDER STRONG WIND FLOW BRINGING
MORE SEASONAL HIGHS MAINLY INTO THE LOWER 60S...AND LOWS AROUND 40
DEGREES. GOOD CHANCES OF RAIN SHOWERS...MORE NUMEROUS OVER THE
APPALACHIANS WITH THE POSSIBILITY OF THUNDERSTORMS WERE FORECASTED
WITH THIS SYSTEM ON WED...AS STRONG FORCING...AND ABUNDANT MOISTURE
COME TO PLACE BEFORE THE SYSTEM EXITS TO THE EAST THU NIGHT.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
BRIEF IFR 06Z-09Z SATURDAY IN SNOW SHOWERS EKN-BKW. OCCASIONAL MVFR
IN SNOW SHOWERS 15Z-01Z PKB-CKB-EKN. CURRENT THINKING IS THAT
HTS-CRW-BKW CORRIDOR SHOULD BE MAINLY S OF THAT DAYTIME SNOW
SHOWER ACTIVITY. MOST CEILINGS 3 TO 5 THSD FT BKN/OVC...EXCEPT
BRIEFLY LOWER IN SNOW SHOWERS.
NO SIGNIFICANT WEATHER SATURDAY NIGHT THROUGH WEDNESDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WARNING UNTIL 1 PM EDT THIS AFTERNOON FOR WVZ005>011-
013>020-024>037.
OH...FREEZE WARNING UNTIL 1 PM EDT THIS AFTERNOON FOR OHZ066-067-
075-076-083>087.
KY...FREEZE WARNING UNTIL 1 PM EDT THIS AFTERNOON FOR KYZ101>103-
105.
VA...FREEZE WARNING UNTIL 1 PM EDT THIS AFTERNOON FOR VAZ003-004.
&&
SYNOPSIS...MDP
NEAR TERM...JMV
SHORT TERM...MDP
LONG TERM...ARJ
AVIATION...KTBHazardous weather outlook, Apr 6, 3:51 PM EDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 351 PM EDT FRI APR 6 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-072000- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS- 351 PM EDT FRI APR 6 2007 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR KENTUCKY...OHIO...SOUTHEAST OHIO...VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FREEZING TEMPERATURES CAN BE EXPECTED EVERY NIGHT THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ038>040-046-047-072000- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 351 PM EDT FRI APR 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in West Virginia, 2007Freeze Warnings in Ohio, 2007Freeze Warnings in Kentucky, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.